Alert archive / Texas / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Corpus Christi, TX

December 25, 201213 counties in Texas

NWS Corpus Christi, TX issued this wind chill advisory at Dec 25, 2012, 2:39 PM CST for 13 counties in Texas. It took effect at Dec 26, 2012, 2:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 2:39 PM CST (20:39 UTC)
In effect from
Dec 26, 2012, 2:00 AM CST
Expired
Dec 26, 2012, 9:00 AM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 53 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1904 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind chill advisory went out at Dec 25, 12:09 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Dec 25, 12:09 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1209 PM CST TUE DEC 25 2012

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...VFR CONDITIONS WILL PERSIST THROUGH EARLY TONIGHT.
EXPECT SEVERAL LOCATIONS TO EXPERIENCE MVFR CEILINGS DURING THE
06-16Z WEDNESDAY PERIOD OWING TO MOISTURE...TRAPPED UNDER THE
FRONTAL INVERSION...ADVECTING SOUTHWARD. STRONG TO VERY STRONG
NORTHWEST SURFACE WIND WILL CONTINUE THIS AFTERNOON OVER SOUTH
TEXAS. WIND SPEEDS WILL DECREASE FROM WEST TO EAST THIS EVENING.
EXPECT GENERALLY LIGHT TO MODERATE NORTH WIND AFTER MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 531 AM CST TUE DEC 25 2012/

DISCUSSION...UPDATE FOR 12Z AVIATION.

AVIATION...BKN BAND OF STRATUS THRU 14Z RKP-VCT-PKV-RKP...
BECOMING VFR AFTER 14Z. MAIN STORY WILL BE THE WIND TODAY.
NORTHWEST WINDS WILL GRADUALLY DEVELOP 15Z-18Z TODAY ACROSS SOUTH
TEXAS AND STRENGTHEN TO SUSTAINED LEVELS OF 25-32 KTS BY 18Z. VERY
DRY ATMOSPHERE WILL PROMOTE MIXING OF EVEN HIGHER MOMENTUM FROM
ALOFT...AND GUSTS BETWEEN 35-45 KTS WILL BE COMMON THRU THE
AFTERNOON. WINDS WILL GRADUALLY DECREASE AFTER SUNSET...BUT REMAIN
AT OR ABOVE 20 KTS THRU MIDNIGHT. ALTHOUGH NOT INDICATE IN TAFS...
THERE IS A POTENTIAL FOR BLOWING DUST TO DEVELOP IN SOME AREAS...
WITH TEMPORARY VISIBILITIES DROPPING TO 3-6SM IN LOCALIZED SPOTS.

PREV DISCUSSION... /ISSUED 305 AM CST TUE DEC 25 2012/

SHORT TERM (TODAY THROUGH WEDNESDAY)...POWERFUL UPPER LEVEL LOW
DEVELOPING ACROSS NEW MEXICO INTO WEST TEXAS THIS MORNING. TAIL END
OF SHORTWAVE MOVING ACROSS SOUTH TEXAS IS CONTRIBUTING TO ELEVATED
SHOWERS ACROSS THE EASTERN CWA. IN ADDITION...ISOLATED STREAMER
SHOWERS ONGOING OVER THE GULF WATERS. THE PRECIP WILL QUICKLY END
WEST TO EAST THROUGH THE EARLY MORNING. ATTENTION THEN SHIFTS TO
WIND THREAT ACROSS SOUTH TEXAS TODAY. THE MID/UPPER LEVEL LOW WILL
RACE QUICKLY ACROSS NORTH TEXAS AND INTO NORTHEAST TEXAS THIS
AFTERNOON. STRONG CORRIDOR OF NORTHWESTERLY 925-850MB WINDS
INDICATED BY MOST OF THE MODELS TO DEVELOP OVER SOUTH TEXAS...ON
THE BACK SIDE OF THE SYSTEM. VERY DRY AIR IS CURRENTLY INDICATED ON
WATER VAPOR IMAGERY COMING OFF THE SIERRA MADRE AND INTO THE RIO
GRANDE PLAINS AND EDWARDS PLATEAU. ASSOCIATED SURFACE FRONT WILL
MOVE THROUGH SOUTH TEXAS 12Z-18Z FROM WEST TO EAST. COLD AIR LAGS
WELL BEHIND AND WILL NOT ARRIVE UNTIL LATE AFTERNOON AND EVENING.
WITH DRY AIR IN PLACE...DEEP MIXING IS INDICATED ON THE FORECAST
SOUNDINGS...AND CONCERNED MUCH OF THE MOMENTUM FROM 45-55 KT
CORRIDOR OF 925-850MB WINDS WILL MIX EFFICIENTLY TOWARDS THE
SURFACE. HAVE BOOSTED WIND GUSTS IN THIS PACKAGE AND HOISTED A WIND
ADVISORY FOR ALL OF SOUTH TEXAS. STRONGEST WINDS WILL BE ALONG AND
WEST OF I-37 TO THE RIO GRANDE...WHERE GUSTS UP TO 50 MPH MAY OCCUR.
SEE FIRE WEATHER AND MARINE DISCUSSIONS BELOW FOR FURTHER IMPACTS.

AS MENTIONED COLD AIR ARRIVES INTO THE NORTHERN CWA LATE IN THE LATE
AFTERNOON AND WILL SPREAD SOUTH THROUGH THE EVENING. CONCERN TONIGHT
WILL BE BOTH FREEZE POTENTIAL AND POSSIBLE WIND CHILL ADVISORY
CRITERIA. FREEZE LOOKS LIKELY NOW ALONG AND NORTH OF A COTULLA TO
FREER TO MATHIS TO PORT LAVACA LINE. FREEZE WARNING MAY BE HOISTED
LATER TODAY. IN ADDITION...WHILE WINDS DO DECREASE CONSIDERABLY
INLAND AFTER SUNSET...THEY DO NOT COMPLETELY DROP OFF. SOUTH TEXAS
WIND CHILL ADVISORY CRITERIA IS WIND CHILL READINGS OF 16-25 DEG F
WITH 10 MPH WINDS OF HIGHER FOR 2 OR MORE HOURS. IT LOOKS LIKE THIS
MAY BE REACHED IN MANY AREAS TONIGHT. THEREFORE IN ADDITION TO A
FREEZE WARNING...A WIND CHILL ADVISORY MAY HAVE TO BE HOISTED LATER
TODAY.

COLD AIRMASS SETTLES ACROSS SOUTH TEXAS ON WEDNESDAY. HIGHS ONLY IN
THE LOW 50S ARE EXPECTED.

FIRE WEATHER...///EXTREME FIRE WEATHER CONDITIONS ACROSS PORTIONS
OF SOUTH TEXAS/// A FRONTAL PASSAGE WILL OCCUR ACROSS SOUTH TEXAS
TODAY. THE COLD AIR WILL LAG BEHIND THE FRONT...NOT ARRIVING INTO
SOUTH TEXAS UNTIL LATE THIS AFTERNOON AND EVENING. THE RESULT WILL
BE WARM...DRY...AND VERY WINDY CONDITIONS ACROSS SOUTH TEXAS TODAY.
RH VALUES WILL RANGE FROM 10-15 PERCENT WITH NORTHWEST WINDS GUSTING
BETWEEN 40 AND 50 MPH ALONG A LINE FROM BEEVILLE TO KINGSVILLE WEST
TO THE RIO GRANDE. THESE CONDITIONS WILL COMBINE WITH DRY AND CURED
FUELS RESULTING IN EXTREME FIRE WEATHER CONDITIONS. EAST OF THE
BEEVILLE TO KINGSVILLE LINE RH VALUES WILL RANGE FROM 15-30 PERCENT
AND WINDS WILL GUST TO 40 MPH...RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS.

MARINE...STRONG TO VERY STRONG OFFSHORE FLOW WILL DEVELOP BEHIND A
COLD FRONT LATER TODAY. NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON
AND INCREASE TO 25 TO 30 KNOTS...WITH FREQUENT GUSTS BETWEEN 35 AND
40 KNOTS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO
A GALE WARNING. THE GALE CONDITIONS WILL PERSIST TONIGHT ACROSS THE
GULF WATERS WITH SCA CONDITIONS OVER THE BAYS AND WATERWAYS.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...TEMPS ON WED NIGHT WL
BE TRICKY AS RETURN CLOUDS ARE EXPECTED BEFORE DAYBREAK ACROSS THE
ERN HALF OF THE CWA.  STILL THINK A LIGHT FREEZE WL BE POSSIBLE
ACROSS THE NRN THIRD OF THE CWA GIVEN THE RAPID COOLING AND LATE
ARRIVAL OF CLOUD CVR.  PERSISTENT ISENTROPIC UPGLIDE AND CONTINUED
MOISTURE ADVECTION WL THEN DEVELOP ON THURSDAY AND PERSIST THROUGH
FRIDAY AS ONSHORE FLOW AND A COASTAL TROUGH DEVELOP.  THIS WL
MAINTAIN A THICK CANOPY OF CLOUD CVR ALONG WITH A CHANCE OF PCPN
THROUGH FRIDAY...ESPECIALLY THE COASTAL BEND AND WATERS WHERE THE
MOISTURE AND LIFT WL BE THE BEST. BY LATE FRI...INCREASING
CONVERGENCE/FRONTOGENESIS IS EXPECTED AS A COLD FRONT ACCELERATES
SEWD.  COLDER AND DRIER CONDITIONS ARE EXPECTED ON SATURDAY WITH
ANOTHER LIGHT FREEZE POSSIBLE SAT NIGHT.  RETURN MOISTURE WL ONCE
AGAIN INVADE THE CWA ON SUNDAY AS ONSHORE FLOW QUICKLY DEVELOPS IN
ADVANCE OF A DEVELOPING CLOSED UPR LOW ACROSS SRN CA/NRN BAJA. PCPN
IS EXPECTED TO DEVELOP BY SUN NIGHT AND INCREASE IN COVERAGE ON
MONDAY AS A COASTAL TROUGH STRENGTHENS.  WHILE THE GFS AND ECMWF
SOLNS DO DIFFER ON THE TIMING AND STRENGTH OF THESE FEATURES...THE
OVERALL TREND CONTINUES TO INDICATE A WET SUBTROPICAL PATTERN
DEVELOPING EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  36  52  36  67  /  10   0   0  10  20
VICTORIA          77  29  50  30  62  /  20   0   0  10  20
LAREDO            79  34  55  36  65  /   0   0   0   0  10
ALICE             82  33  53  34  65  /  10   0   0   0  10
ROCKPORT          80  37  50  40  66  /  10   0   0  10  20
COTULLA           76  29  53  30  61  /  10   0   0   0  10
KINGSVILLE        82  34  53  33  66  /  10   0   0  10  10
NAVY CORPUS       79  39  50  44  66  /  10   0   0  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     GALE WARNING UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT O'CONNOR.

     GALE WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR.

&&

WC/87...AVIATION
Hazardous weather outlook, Dec 25, 3:51 AM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 AM CST TUE DEC 25 2012

TXZ229>234-239>247-261100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
351 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL OCCUR THIS
AFTERNOON AND EARLY EVENING ACROSS SOUTH TEXAS. RH VALUES RANGING
FROM 10 TO 30 PERCENT AND NORTHWEST WIND GUSTING BETWEEN 40 AND 50
MPH WILL OCCUR. WHEN COMBINED WITH DRY AND CURED FUELS THIS WILL
RESULT THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE
SPREAD. SUBSTANTIAL TO EXTREME RESISTANCE TO CONTROL EFFORTS WILL
OCCUR. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS.

A WIND ADVISORY IS ALSO IN EFFECT FOR ALL OF SOUTH TEXAS THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FREEZE IS EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING ALONG
AND NORTH OF A COTULLA TO FREER TO MATHIS TO PORT LAVACA LINE. A
FREEZE WARNING MAY BE ISSUED LATER TODAY.

WIND CHILL TEMPERATURES WILL DIP TO 20 TO 25 DEG LATE TONIGHT
ACROSS MUCH OF SOUTH TEXAS. A WIND CHILL ADVISORY MAY BE ISSUED
LATER TODAY.

FREEZING TEMPERATURES ARE EXPECTED THURSDAY MORNING OVER INLAND
AREAS...MAINLY NORTH OF A BLOOMINGTON TO SINTON TO ENCINAL LINE.

FREEZING TEMPERATURES WILL BE LIKELY ACROSS THE EXTREME NORTHERN
PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY LATE SATURDAY NIGHT
INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
351 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG OFFSHORE WINDS WILL DEVELOP OVER THE MIDDLE TEXAS GULF
WATERS THIS AFTERNOON THOUGH TONIGHT...RESULTING IN HAZARDOUS
MARINE CONDITIONS. NORTHWEST WIND OF 25 TO 30 KNOTS WITH GUSTS TO
35 KNOTS WILL OCCUR. ROUGH TO VERY ROUGH BAY WATERS AND SEAS OF 9
TO 11 FEET OFFSHORE WILL ALSO OCCUR. A GALE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST OVER THE NEARSHORE AND
OFFSHORE WATERS EARLY WEDNESDAY MORNING BEFORE WINDS AND SEAS
SUBSIDE.

ANOTHER COLD FRONT WILL MOVE INTO THE WATERS FRIDAY NIGHT...
RESULTING IN STRONG OFFSHORE FLOW AND LIKELY SMALL CRAFT ADVISORY
CONDITIONS THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:01 AM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more15 hr
Dec 25, 3:14 AM CSTGale WarningCRP23 hr
Dec 25, 3:14 AM CSTSmall Craft AdvisoryCRP23 hr
Dec 25, 2:15 PM CSTFreeze WarningCRPAransas, Bee, Calhoun, Goliad, La Salle, Live Oak and 4 more19 hr

Nearby

Wind Chill Advisories in Texas, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.